MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804400-38
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.(b)(4).
 
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified, mildly tortuous left anterior descending artery.The 4.0x38mm xience skypoint stent delivery system (sds) failed to cross the lesion due to anatomy.The sds was removed and attempted to be re-inserted with a non-abbott telescope extension catheter; however, the sds became stuck inside the guide extension and the stent implant slid off the balloon; however, remained on the delivery system.The sds was removed along with the stent and extension catheter as one unit.Another smaller size xience skypoint was used to successfully complete the procedure.There was no adverse patient effects reported and no clinically significant delay in the procedure.No additional information wasp provided.
 
Additional Manufacturer Narrative
A visual, dimensional, and functional investigation was performed on the returned device.The reported failure to advance could not be tested as it was based on the operational context of the procedure.The reported difficult to remove, difficult to advance, and stent dislodgement could not be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.It was reported that the sds was inserted into the anatomy, retracted, and then re-inserted.It should be noted that the xience skypoint instructions for use (ifu) states; an unexpanded stent may be retracted into the guiding catheter one time only.An unexpanded stent should not be reintroduced into the artery once it has been pulled back into the guiding catheter.Subsequent movement in and out through the distal end of the guiding catheter should not be performed, as the stent may be damaged or dislodged during retraction back into the guiding catheter.It is unknown if the ifu deviation directly caused or contributed to the reported event.The investigation determined the reported failure to advance appears to be related to the operational context of the procedure.Furthermore, the investigation was unable to determine a conclusive cause for the reported difficult to remove, difficult to advance, and stent dislodgement.In this case, it is likely that the sds interacted with the mildly calcified and mildly tortuous anatomy during advancement, as resistance was noted, resulting in the reported failure to advance.Factors that could contribute to difficult to advance include, but are not limited to, interaction with accessory devices, patient¿s disease state, and/or patient¿s anatomical morphology.Factors that could contribute to difficult to remove include, but are not limited to, interaction with accessory devices, patient¿s disease state, and/or patient¿s anatomical morphology.Factors that could contribute to a stent dislodgement include, but are not limited to, mishandling during preparation, interaction with accessory devices, and/or patient¿s disease state.In this case, it is possible that the sds interacted with the guide catheter extension during advancement, as resistance was noted, contributing to the reported difficult to advance.Further interaction with the guide catheter extension during retraction, as resistance was again noted, possibly contributed to the reported difficult to remove and subsequent stent dislodgement; however, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13538665
Report Number2024168-2022-01587
Device Sequence Number5148285
Product Code NIQ
UDI-Device Identifier08717648233524
UDI-Public08717648233524
Combination Product (Y/N)Y
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2023
Device Model Number1804400-38
Device Catalogue Number1804400-38
Device Lot Number1091541
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/26/2022
Supplement Date Received by Manufacturer03/28/2022
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date04/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TELESCOPE EXTENSION CATH 6 F
Patient SexMale